Birth Control Pill and menstrual cycle

Patient

Q: I've been on birth control pills for over 7 years now. I recently started exercising and dieting, so I lost about 5-8 pounds. My period has changed to 2 weeks earlier. Do I change my birth control pattern? I'm still taking my normal cycle.

Doctor

A:   Thank you for your query.
Over exercising can lead to a hormonal imbalance in the body leading to intermittent bleeding or irregularity in your menstrual cycle. It is advisable to see the doctor who will do a scan to diagnose the underlying reason for this irregularity in the menstrual cycle pattern. Based on which the doctor can suggest appropriate treatment options to fix the problem.
Hope that answers your query. Have a good day.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews